MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PROCEED GUIDE WIRES; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR HI-TORQUE PROCEED GUIDE WIRES; WIRE, GUIDE, CATHETER
Catalog Number 1030904
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Separation (1562); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified tibial artery.The ht proceed guide wire was attempted to be advanced; however, it was heavily calcified that the guide wire became stuck.When attempting to remove resistance was felt with anatomy and tip began to stretch, unravel and then separate into pieces.A snare device was used to remove the separated portions and no separated pieces of the guide wire remained in the patient.It is unclear exactly where the separation occurred on the device as it separated into multiple pieces.Also, it was noted multiple unspecified devices were used to attempt to remove the guide wire in one piece, but not until the snare device was used was it able to be removed.There was no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure.The separated portion of the guide wire was removed via a snare device.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE PROCEED GUIDE WIRES
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17589597
Report Number2024168-2023-09076
Device Sequence Number6353596
Product Code DQX
UDI-Device Identifier08717648321382
UDI-Public08717648321382
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K201834
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number1030904
Device Lot Number2050361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2023
Initial Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale